Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 447, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 17, 2012, 8:42 PM CDT for Benton County, DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2012, 8:42 PM CDT (01:42 UTC)
- Expired
- Oct 17, 2012, 9:20 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 9:00 PM CDT | HAIL 1 | E Hernando, MS | QUARTER-SIZED HAIL NEAR INTERSECTION OF BYHALIA AND CRAFT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:21 PM CDT | Tornado Watch | SPC | 7 hr |
| Oct 17, 8:23 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS54 KMEG 180142 SVRMEG MSC009-033-093-TNC047-157-180230- /O.NEW.KMEG.SV.W.0447.121018T0142Z-121018T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CDT WED OCT 17 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 930 PM CDT * AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHAVEN...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO... OLIVE BRANCH...SOUTHAVEN...COLLIERVILLE AND GERMANTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3521 8933 3485 8934 3481 9002 3506 9000 TIME...MOT...LOC 0142Z 255DEG 36KT 3498 8986 $$
2 follow-up statements
048
WWUS54 KMEG 180158
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CDT WED OCT 17 2012
MSC033-TNC157-180208-
/O.CAN.KMEG.SV.W.0447.000000T0000Z-121018T0230Z/
DESOTO MS-SHELBY TN-
858 PM CDT WED OCT 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND
EASTERN DESOTO COUNTIES IS CANCELLED...
AT 858 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3485 8934 3485 8972 3500 8973 3500 8963
3514 8964 3521 8934
TIME...MOT...LOC 0158Z 255DEG 36KT 3502 8967
$$
MSC009-093-TNC047-180230-
/O.CON.KMEG.SV.W.0447.000000T0000Z-121018T0230Z/
BENTON MS-MARSHALL MS-FAYETTE TN-
858 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN FAYETTE...NORTHERN MARSHALL AND EXTREME NORTHWESTERN
BENTON COUNTIES...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PIPERTON...OR NEAR COLLIERVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSCOW...
PIPERTON...ROSSVILLE...WILLISTON...HAYS CROSSING...MACON...KIRK...
ELBA...COAL OIL CORNER...CAYCE...TASKA...ATWAY...HUDSONVILLE AND
EARLY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3485 8934 3485 8972 3500 8973 3500 8963
3514 8964 3521 8934
TIME...MOT...LOC 0158Z 255DEG 36KT 3502 8967
$$811
WWUS54 KMEG 180220
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT WED OCT 17 2012
MSC009-093-TNC047-180230-
/O.CAN.KMEG.SV.W.0447.000000T0000Z-121018T0230Z/
BENTON MS-MARSHALL MS-FAYETTE TN-
920 PM CDT WED OCT 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE...
NORTHERN MARSHALL AND EXTREME NORTHWESTERN BENTON COUNTIES IS
CANCELLED...
AT 920 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3485 8934 3485 8972 3500 8973 3500 8963
3514 8964 3521 8934
TIME...MOT...LOC 0220Z 255DEG 36KT 3507 8941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:36 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 17, 8:36 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT WED OCT 17 2012
.UPDATE...ADDED 2 MS COUNTIED TO TOR WATCH #667
&&
.PREV DISCUSSION... /ISSUED 826 PM CDT WED OCT 17 2012/
UPDATE...UPDATE FOR TORNADO WATCH #670.
PREV DISCUSSION... /ISSUED 601 PM CDT WED OCT 17 2012/
DISCUSSION... /ISSUED 234 PM CDT WED OCT 17 2012/
CURRENT CONDITIONS ARE FOR NOW QUITE TRANQUIL ACROSS THE MIDSOUTH
WITH DEWPOINTS SLOWLY RISING ON STRONG SOUTHERLY BREEZES.
TEMPERATURES WERE IN THE 70S WITH SUNNY TO MOSTLY SUNNY SKIES.
LATEST COLD FRONT LOCATION WAS ELONGATED FROM SOUTHWEST MISSOURI
TO JUST EAST OF DALLAS TEXAS WITH CONVECTION INITIATION JUST WEST
OF SPRINGFIELD. LATEST 18Z LZK SOUNDING SHOWING A STOUT CAP OF 5C
AT 810MB...JUST ABOVE THE STRATUS DECK. CHANCES ARE THAT IT WILL
BE LATER THIS AFTERNOON FOR CONVECTION INITIATION. WILL BE
INTERESTING TO ALSO SEE AND COMPARE THIS SOUNDING TO A 19Z
RESEARCH SOUNDING LAUNCH IN EASTERN ARKANSAS WHERE SKIES WERE
MOSTLY SUNNY.
FOR TONIGHT...SEVERE WEATHER IS STILL LIKELY AS BOTH A STRONG
SHORTWAVE OVER THE CENTRAL PLAINS AND ASSOCIATED COLD FRONT SWING
THROUGH THE MISSISSIPPI VALLEY. 12Z MODEL RUNS ARE IN VERY GOOD
AGREEMENT THAT THE BRUNT OF PRECIPITATION AND SEVERE WEATHER WILL
OCCUR BETWEEN 23-06Z...WITH A HALF TO PERHAPS ONE HALF INCHES OF
TOTAL RAINFALL. AFTER SCANNING SPC'S HHR MODEL... CONVECTION WILL
REMAIN ALONG THE COLD FRONT IN NORTHWEST ARKANSAS AND SOUTHERN
MISSOURI THROUGH THE AFTERNOON HOURS...WITH A PREFRONTAL TROUGH
DEVELOPING AND SPARKING OFF CONVECTION ALONG CROWLEY'S RIDGE BY 6PM.
WIDSPREAD STRATUS CLOUD COVER OVER WESTERN AND CENTRAL ARKANSAS MAY
BE THE REASON FOR THE GREATER FOCUS TO SHIFT TO THE PRE-FRONTAL
TROUGH. BOTH BOUNDARIES ARE EXPECTED TO COMPLETELY MERGE ALONG THE
TENNESSEE RIVER BY MIDNIGHT. STRAIGHT-LINE WINDS WITH STORMS REMAINS
THE GREATEST SEVERE THREAT AS STORM/LINE SPEEDS ARE EXPECTED TO
EXCEED 50 MPH. MOST LOCATIONS WILL SEE DEWPOINTS CLIMB INTO THE
UPPER 50S AND LOW 60S AHEAD OF THE FRONT...WITH MID AND UPPER 60S
MAKING THERE WAY INTO THE SOUTHWEST DELTA COUNTIES. STILL FEEL THAT
THIS LOCATION...THAT IS SOUTH OF I-40 AND WEST OF I-55...WILL HAVE
THE BEST CHANCE FOR A TORNADIC STORM BEFORE 02Z...AND TO A LESSER
DEGREE FURTHER NORTH AND EAST. BY 02Z STORMS WILL HAVE CROSSED INTO
WEST TENNESSEE AND INTO NORTH CENTRAL MISSISSIPPI...QUICKLY EVOLVING
INTO ONE LONG LINE OF INDIVIDUAL BOWING SEGMENTS. THIS BOUNDARY
MERGER/TRANSITION IS IN RESPONSE TO A 80KT 500MB JET CROSSING
ARKANSAS. THUS A BETTER CHANCE FOR WIND DAMAGE WILL EXIST DURING THE
MID TO LATE EVENING HOURS. MODELS INDICATE THAT CONVECTION WILL EXIT
THE MIDSOUTH BY 1AM WITH SURFACE WINDS VEERING MORE WEST
SOUTHWESTERLY. LOWS WILL FALL INTO THE UPPER 40S OVER THE NORTHWEST
COUNTIES WHERE CLEARER SKIES WILL EXIST BEFORE SUNRISE...50S WILL BE
SEEN ELSEWHERE.
THURSDAY THROUGH SATURDAY...A STRONG WEST TO NORTHWEST UPPER FLOW
WILL DOMINATE THE REGION AS A CLOSED UPPER LOW PIVOTS THROUGH THE
SOUTHERN GREAT LAKES. CLOSER TO THE SURFACE HIGH PRESSURE WILL
BUILD EASTWARD FROM THE PLAIN STATES. WEST SOUTHWESTERLY SURFACE
WINDS WILL BECOME GUSTY AGAIN TOMORROW...SO THE NEED FOR ANOTHER
WIND ADVISORY WILL NEED TO BE ACCESSED BY THE NIGHTCREW. WEAK CAA
WILL CONTINUE ON FRIDAY AND SATURDAY AS WINDS SHIFT MORE
NORTHWESTERLY. NONE-THE-LESS THE BEGINNING OF THE WEEKEND WILL BE
NICE.
SUNDAY AND MONDAY...A QUICK WARMING TREND IS ANTICIPATED AS THE
LOW LEVEL FLOW TURNS SOUTHERLY AND AN UPPER RIDGE BUILDS OVER THE
EASTERN HALF OF THE U.S. THE GFS AND EURO SHOW THE PRESENCE OF A
WEAK SHORTWAVE CLIPPING THE REGION SUNDAY NIGHT AND ON MONDAY AS
IT APPROACHES THE RIDGE AXIS. HAVE ADJUSTED A SLIGHT CHANCE FOR
RAIN UP 12 HOURS TO REFLECT THIS NEW TIMING BEGINNING SUNDAY
NIGHT. HIGHS WILL RANGE FROM FIVE TO TEN DEGREES ABOVE NORMAL.
EXTENDED PERIOD...MOSTLY DRY WEATHER AND ABOVE NORMAL
TEMPERATURES WILL PERSIST INTO THE MIDDLE OF NEXT WEEK WITH
SOUTHERLY WINDS KEEPING A FRONT STATIONARY ACROSS THE MID
MISSISSIPPI VALLEY.
JAB
AVIATION...
00Z TAF SET
NOT MUCH CHANGE FROM PREVIOUS TAF SET. SHRAS/TSRAS BEGINNING TO
DEVELOP OVER EASTERN ARKANSAS WHICH IS WHAT LATEST HRRR MODEL WAS
SHOWING. BEST TIMING FOR KMEM WILL BE BETWEEN 01-04Z...FOR KJBR
00-03Z...FOR KMKL 02-05Z...AND FOR KTUP 03-06Z. LOW CIGS AND VSBYS
WILL OCCUR WITH THE SHRAS/TSRAS. WINDS WILL SWITCH AROUND TO THE
NW BRIEFLY BEHIND THE LINE BEFORE GOING BACK TO THE WSW. SPEEDS
WILL INCREASE TO 15-20 KTS SUSTAINED BETWEEN 15-18Z. GUSTS WILL BE
BETWEEN 25-30 KTS.
KRM
AVIATION...
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 72 49 69 / 90 10 10 10
MKL 50 71 45 65 / 90 10 10 10
JBR 48 71 47 66 / 70 10 10 10
TUP 55 73 45 70 / 90 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Oct 17, 5:30 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 530 PM CDT WED OCT 17 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-190030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 530 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MISSOURI BOOTHEEL AND PORTIONS OF EASTERN ARKANSAS LATE THIS AFTERNOON...AND ACROSS THE ENTIRE MIDSOUTH REGION TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT WITH LARGE HAIL BEING A SECONDARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. A WIND ADVISORY IS ALSO IN EFFECT TODAY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND PORTIONS OF NORTH MISSISSIPPI. SUSTAINED WINDS NEARING 25 TO 30 MPH AND GUSTS NEARING 45 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST SOUTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS TO NEAR 40 MPH ARE EXPECTED ON THURSDAY OVER A LARGE PORTION OF THE MIDSOUTH. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 17, 6:41 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT WED OCT 17 2012
ARZ009-018-MOZ113-180030-
CLAY AR-GREENE AR-DUNKLIN MO-
641 PM CDT WED OCT 17 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF RECTOR AT 641 PM CDT...
MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...KENNETT...MALDEN...
MARMADUKE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3663 8996 3613 8996 3606 9055 3650 9036
3650 9023 3654 9022 3655 9019 3659 9019
3664 9014
TIME...MOT...LOC 2341Z 245DEG 38KT 3634 9031Special weather statement, Oct 17, 6:46 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 646 PM CDT WED OCT 17 2012 ARZ028-MOZ115-TNZ019-048-180030- MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAUDERDALE TN- 646 PM CDT WED OCT 17 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER ASHPORT AT 647 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES... INCLUDING LOCATIONS NEAR DYERSBURG AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3619 8925 3570 8950 3570 8995 3618 8973 TIME...MOT...LOC 2347Z 223DEG 41KT 3583 8976
Special weather statement, Oct 17, 7:11 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT WED OCT 17 2012
ARZ049-058-180045-
LEE AR-PHILLIPS AR-
711 PM CDT WED OCT 17 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...
CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF WATKINS CORNER AT 711 PM
CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3474 9105 3489 9066 3453 9064 3436 9100
3446 9101 3447 9106
TIME...MOT...LOC 0011Z 223DEG 30KT 3449 9100Special weather statement, Oct 17, 7:14 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 714 PM CDT WED OCT 17 2012 ARZ026-028-MOZ113-115-180045- CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 714 PM CDT WED OCT 17 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CDT FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF CARAWAY AT 714 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES... INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY...GOSNELL... LEACHVILLE...MANILA...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3622 8971 3572 8996 3571 9040 3620 9020 TIME...MOT...LOC 0014Z 251DEG 39KT 3582 9019
Local storm report, Oct 17, 8:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
AJCLocal storm report, Oct 17, 8:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO W JERICHO 35.29N 90.23W
10/17/2012 CRITTENDEN AR LAW ENFORCEMENT
TORNADO CROSSED INTERSTATE 55 NEAR JERICHO EXIT.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 40 min |
| Oct 17, 7:43 PM CDT | Tornado Warning | MEG | Tunica | 32 min |
| Oct 17, 8:10 PM CDT | Tornado Warning | MEG | DeSoto, Panola, Tate, Tunica | 35 min |
| Oct 17, 8:23 PM CDT | Tornado Warning | MEG | Tunica | 37 min |
| Oct 17, 8:37 PM CDT | Tornado Warning | MEG | DeSoto, Tate | 38 min |
| Oct 17, 8:49 PM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 26 min |
| Oct 17, 9:01 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 29 min |
| Oct 17, 9:05 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 40 min |
| Oct 17, 9:07 PM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 23 min |
| Oct 17, 9:09 PM CDT | Tornado Warning | MEG | Coahoma, Tallahatchie | 51 min |
| Oct 17, 9:18 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 42 min |
| Oct 17, 9:23 PM CDT | Tornado Warning | MEG | Benton, Marshall | 37 min |
| Oct 17, 9:26 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 49 min |
| Oct 17, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 32 min |
| Oct 17, 9:33 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 42 min |
| Oct 17, 9:36 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola | 39 min |
| Oct 17, 9:46 PM CDT | Tornado Warning | MEG | Benton, Marshall, Tate | 29 min |
| Oct 17, 9:49 PM CDT | Tornado Warning | MEG | Tallahatchie, Yalobusha | 26 min |
| Oct 17, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 52 min |
| Oct 17, 9:55 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 50 min |
| Oct 17, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Lee, Marshall, Prentiss and 2 more | 40 min |
| Oct 17, 10:11 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 49 min |
| Oct 17, 10:17 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall | 28 min |
| Oct 17, 10:26 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah, Tishomingo | 64 min |
| Oct 17, 10:35 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 55 min |
| Oct 17, 10:42 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Yalobusha | 48 min |
| Oct 17, 10:44 PM CDT | Special Weather Statement | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 31 min |
| Oct 17, 10:46 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 44 min |
| Oct 17, 10:48 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 42 min |
| Oct 17, 11:08 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 52 min |
| Oct 17, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 40 min |
| Oct 17, 7:38 PM CDT | Tornado Warning | MEG | Shelby, Tipton | 52 min |
| Oct 17, 8:05 PM CDT | Tornado Warning | MEG | Shelby, Tipton | 25 min |
| Oct 17, 8:25 PM CDT | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 35 min |
| Oct 17, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 19 min |
| Oct 17, 9:39 PM CDT | Special Weather Statement | MEG | Carroll, Crockett, Gibson, Henry, Weakley | 51 min |
| Oct 17, 9:51 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 39 min |
| Oct 17, 10:12 PM CDT | Special Weather Statement | MEG | Carroll, Henderson, Henry | 48 min |
| Oct 17, 10:21 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson, Madison | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.